Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 31, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 17, 2016, 6:46 AM CDT for 4 counties in North Dakota. It was in force for 59 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 6:46 AM CDT (11:46 UTC)
- Expired
- Jun 17, 2016, 7:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Benson County, ND, Nelson County, ND, Ramsey County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 102 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:55 AM CDT | TSTM WND DMG | 2 N Warwick, ND | LARGE TREE WAS UPROOTED AND FELL ACROSS POWER LINES AND HOUSE ROOF. |
| Jun 17, 6:59 AM CDT | TSTM WND GST 63 | 4 S Devils Lake, ND | PEAK WIND MEASURED AT THE HWY 20 RWIS SITE ON DEVILS LAKE. |
| Jun 17, 6:59 AM CDT | TSTM WND GST 63 | 5 Ssw Devils Lake, ND | PEAK WIND MEASURED AT THE HWY 20 RWIS SITE ON DEVILS LAKE. |
| Jun 17, 7:05 AM CDT | TSTM WND GST 74.4 | 1 E Crary, ND | PEAK WIND MEASURED AT NDAWN SITE NEAR CRARY. |
| Jun 17, 7:11 AM CDT | TSTM WND GST 74 | 1 E Crary, ND | MEASURED AT NDAWN SITE. |
| Jun 17, 7:20 AM CDT | TSTM WND DMG | 6 Sw Lakota, ND | CAMPERS AND TRAVEL TRAILERS FLIPPED OVER AT NORTHERN VIEW CAMPGROUND ON THE NORTH SIDE OF STUMP LAKE. PEAK WINDS ESTIMATED TO 80 MPH. |
| Jun 17, 7:20 AM CDT | TSTM WND DMG | 6 Sw Lakota, ND | TRAILERS FLIPPED OVER AT NORTHERN VIEW CAMPGROUND ON THE NORTH SIDE OF STUMP LAKE |
| Jun 17, 7:30 AM CDT | TSTM WND GST 76.7 | 2 W Michigan, ND | PEAK WIND MEASURED AT MICHIGAN NDAWN SITE. |
| Jun 17, 7:37 AM CDT | TSTM WND GST 77 | 2 W Michigan, ND | MEASURED AT MICHIGAN NDAWN SITE. |
| Jun 17, 7:40 AM CDT | TSTM WND DMG | Michigan, ND | TREES AND POWER LINES DOWN ALL AROUND TOWN. |
| Jun 17, 7:40 AM CDT | TSTM WND DMG | Michigan, ND | TREES AND POWER LINES DOWN ALL AROUND TOWN. TIME ESTIMATE BASED ON RADAR. |
| Jun 17, 7:43 AM CDT | TSTM WND DMG | Petersburg, ND | SIDING AND PANELS TORN OFF THE GRAIN ELEVATOR. TIME ESTIMATED BASED ON RADAR. REPORT AND PHOTO POSTED VIA SOCIAL MEDIA. |
| Jun 17, 7:43 AM CDT | TSTM WND DMG | Petersburg, ND | SIDING AND PANELS TORN OFF THE GRAIN ELEVATOR. TIME ESTIMATED BASED ON RADAR. REPORT AND PHOTO POSTED VIA SOCIAL MEDIA. PEAK WINDS ESTIMATED FROM 80 TO 90 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2745 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
358
WUUS53 KFGF 171146
SVRFGF
NDC005-063-071-099-171245-
/O.NEW.KFGF.SV.W.0031.160617T1146Z-160617T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
646 AM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RAMSEY COUNTY IN NORTHEASTERN NORTH DAKOTA...
SOUTHEASTERN BENSON COUNTY IN NORTHEASTERN NORTH DAKOTA...
SOUTHWESTERN WALSH COUNTY IN NORTHEASTERN NORTH DAKOTA...
NORTHERN NELSON COUNTY IN NORTHEASTERN NORTH DAKOTA...
* UNTIL 745 AM CDT
* AT 645 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOKIO...OR
14 MILES SOUTHEAST OF DEVILS LAKE...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
DOYON AROUND 700 AM CDT.
BARTLETT AROUND 710 AM CDT.
LAKOTA AROUND 715 AM CDT.
MAPES AROUND 720 AM CDT.
MICHIGAN AROUND 725 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4806 9894 4830 9802 4792 9788 4784 9852
4785 9869
TIME...MOT...LOC 1145Z 252DEG 38KT 4793 9875
HAIL...1.00IN
WIND...70MPH
$$
TG1 follow-up statement
910
WWUS53 KFGF 171217
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
717 AM CDT FRI JUN 17 2016
NDC005-171226-
/O.CAN.KFGF.SV.W.0031.000000T0000Z-160617T1245Z/
BENSON ND-
717 AM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHEASTERN NORTH DAKOTA.
LAT...LON 4815 9859 4830 9802 4792 9788 4785 9843
4788 9845
TIME...MOT...LOC 1216Z 252DEG 38KT 4803 9827
$$
NDC063-071-099-171245-
/O.CON.KFGF.SV.W.0031.000000T0000Z-160617T1245Z/
RAMSEY ND-WALSH ND-NELSON ND-
717 AM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR SOUTHEASTERN RAMSEY...SOUTHWESTERN WALSH AND NORTHERN NELSON
COUNTIES...
AT 716 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MAPES...OR 28
MILES EAST OF DEVILS LAKE...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
MICHIGAN AROUND 725 AM CDT.
WHITMAN AROUND 730 AM CDT.
PETERSBURG AROUND 735 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4815 9859 4830 9802 4792 9788 4785 9843
4788 9845
TIME...MOT...LOC 1216Z 252DEG 38KT 4803 9827
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:21 AM CDT, 25 minutes earlier.
Area forecast discussion, Jun 17, 6:21 AM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 621 AM CDT FRI JUN 17 2016 .UPDATE... Issued at 615 AM CDT Fri Jun 17 2016 Current radar showing three cells associated with storm what has moved along the I 94 corridor throughout the night now moving into western FA, with northernmost cell intensifying. Cells have been moving along tight Theta e gradient and now shifting northeast along the gradient. More development now beginning along SFC trough from Kittson Co southwest into Devils Lake. Will increase POPs for northeastern ND and far northwest MN. Per discussion with SPC, cells are moving into shearless environment and further eastward expansion of watch is not anticipated although there certainly will be some strong to severe storms along the boundary through the mid morning, decreasing in intensity as the move to the northeast. && .SHORT TERM...(Today and tonight) Issued at 336 AM CDT Fri Jun 17 2016 Current surface analysis shows a sfc low over central SD with an inverted trough extended through Devils Lake...roughly aligned with axis of a theta e ridge. QLCS is moving along the I 94 corridor between Bismarck and Dickinson, progged to be just west of our FA by 1130Z pending possible acceleration of forward propagation. While elevated convection, bowing nature of line of storms indicating wind will be a significant threat as it approaches SW ND. DCAPEs across southern ND are in the 1300 to 1500 range. 94 mph winds have been reported near Dickinson. Will bring scattered showers into Valley City around 09Z, keeping POPs lower north of Highway 2 although experimental HRRR does bring highest POPs further north than radar trends. Expect to see eastern ND begin to clear out in the afternoon with line of storms exiting eastern zones by late afternoon. For the early morning, there is also a cluster of storms (likely severe) just north of the international border moving east northeast and the strongest storms will remain in southern MB, however will see isolated storms across northeastern ND in the early morning hours. SW flow pattern aloft with SFC high pressure over far northeastern ND should limit precip across the northern FA. However, a warm front across southeastern SD into southwestern MN will lift north early Saturday morning with convection forming across east central SD this evening. NAM dry with this system but does bring precip across the north after 09Z with a short wave moving out of eastern MT into the northern valley Sat morning. GFS this evening shows more pronounced warm frontal boundary stretching from SFC low over s central SD through Grant Co MN and into Otter Tail Co, with convection significantly further north than NAM shows. Northern two thirds of CWA is dry with northeast SFC flow, however expands north into the Grand Forks and Thief River Falls areas by 12Z. Deep layer shear in vcnty of sfc boundary only in the 20 to 30 kt range with best shear well to the west in central and western ND. Overall GFS better represents SREF for tonight and will use model blend for overnight period. As Scattered storms will increase from south to north on Saturday as the boundary lifts northward. .LONG TERM...(Saturday through Thursday) Issued at 336 AM CDT Fri Jun 17 2016 Saturday night into Sunday evening...A boundary along the international border will be the focus for more convection as a SFC low moves quickly across ND Sat night into Sun afternoon. Primary threat for convection Sat night will be along and north of the international border. Deep layer shear should be much higher (40 to 50 knots), mainly north of Hwy 2 along the boundary, and a few strong or severe thunderstorms are possible mainly after midnight. SPC Day 2 has a slight risk for northern tier of counties along warm frontal boundary and Day 3 has a slight risk for storms developing ahead of cold FROPA Sunday afternoon. NAM PWAT values for the 06Z to 12Z timeframe continue to be in the 1.8 to 1.9 inch range along the international border. HPC Day 3 Excessive Rainfall is in a slight risk for exceeding FFG late Sat night. Strong warm advection into the warm sector on Sunday will result in daytime highs in the 80s, close to 90 across the far south, with Monday highs falling into the mid 70s behind Sunday's cold FROPA. Clearing skies Monday night and cooler air will bring overnight lows in the mid 50s. Monday-Thursday...Northwest flow pattern will develop as mid/upper ridging amplifies across the Rockies, leading to relatively dry weather with seasonable temps. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 622 AM CDT Fri Jun 17 2016 Primary aviation concern this morning will be convection along a surface boundary extending from NW Minnesota to the southwest through Devils Lake. DVL will see morning convection dissipating by late morning while GFK and TVF will see cells to the north and northwest, with some storms over GFK possible by 13Z. FAR and BJI may see storms late in the afternoon but confidence too low to mention in TAFs at this time. Expect VFR conds outside of storms. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && UPDATE...Speicher SHORT TERM...Speicher LONG TERM...Makowski/Speicher AVIATION...Speicher
Hazardous weather outlook, Jun 17, 5:17 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 517 AM CDT FRI JUN 17 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-181030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 517 AM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT STRONG AND POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA THIS MORNING. THUNDERSTORMS ARE DEVELOPING ALONG A TROUGH OF LOW PRESSURE ACROSS CENTRAL AND NORTHEAST NORTH DAKOTA. THE STORMS WILL MOVE INTO EASTERN NORTH DAKOTA BY EARLY MORNING. THERE IS A RISK OF SEVERE STORMS WITH DAMAGING WINDS THE MAIN THREAT, ESPECIALLY ALONG INTERSTATE 94 AND ALONG THE INTERNATIONAL BORDER. MORE STORMS MAY DEVELOP LATE TONIGHT, WITH THE MAIN THREAT FOR NOCTURNAL SEVERE STORMS BEING SOUTH OF INTERSTATE 94. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CONTINUATION OF AN ACTIVE PATTERN IS EXPECTED THROUGH THE WEEKEND, WITH A SLIGHT RISK FOR SEVERE STORMS LATE SATURDAY NIGHT THROUGH SUNDAY. THE THREAT IS MAINLY ALONG THE INTERNATIONAL BORDER SATURDAY NIGHT AND EAST OF THE VALLEY ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. SPEICHER
In the hours before
Special weather statement, Jun 17, 4:12 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
412 AM CDT FRI JUN 17 2016
NDZ007-170930-
CAVALIER ND-
412 AM CDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAVALIER COUNTY
UNTIL 430 AM CDT...
AT 412 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VANG...OR 15 MILES NORTHEAST OF LANGDON...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
CAVALIER COUNTY.
LAT...LON 4900 9795 4895 9795 4883 9819 4892 9838
4900 9826
TIME...MOT...LOC 0912Z 227DEG 37KT 4895 9818
JAMLocal storm report, Jun 17, 4:14 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
414 AM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM HAIL 7 NW CAVALIER 48.87N 97.73W
06/17/2016 M0.50 INCH PEMBINA ND CO-OP OBSERVER
&&
JAMLocal storm report, Jun 17, 4:41 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
441 AM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM HAIL CAVALIER 48.80N 97.62W
06/17/2016 E0.25 INCH PEMBINA ND TRAINED SPOTTER
&&
JAMSpecial weather statement, Jun 17, 4:55 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
455 AM CDT FRI JUN 17 2016
MNZ004-171030-
KITTSON MN-
455 AM CDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KITTSON COUNTY UNTIL
530 AM CDT...
AT 454 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LANCASTER...OR 44 MILES NORTHEAST OF GRAFTON...MOVING NORTHEAST AT 30
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CARIBOU AROUND 520 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4896 9641 4875 9669 4886 9691 4900 9679
4900 9640
TIME...MOT...LOC 0954Z 216DEG 27KT 4888 9674
JMSpecial weather statement, Jun 17, 6:24 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 624 AM CDT FRI JUN 17 2016 NDZ026-027-171200- NELSON ND-GRAND FORKS ND- 624 AM CDT FRI JUN 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRAND FORKS AND EASTERN NELSON COUNTIES UNTIL 700 AM CDT... AT 624 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MCVILLE...OR 39 MILES SOUTHEAST OF DEVILS LAKE...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... KLOTEN AROUND 625 AM CDT. PETERSBURG AROUND 655 AM CDT. NIAGARA AROUND 700 AM CDT. LAT...LON 4767 9817 4781 9834 4809 9810 4790 9765 TIME...MOT...LOC 1124Z 230DEG 29KT 4779 9817 TG
Special weather statement, Jun 17, 6:40 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
640 AM CDT FRI JUN 17 2016
MNZ006-171215-
LAKE OF THE WOODS MN-
640 AM CDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAKE OF THE WOODS
COUNTY UNTIL 715 AM CDT...
AT 639 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF ANGLE INLET...OR 34 MILES NORTHEAST OF ROSEAU...
MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ANGLE INLET AROUND 700 AM CDT.
PENASSE AND FLAG ISLAND AROUND 705 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE OF THE WOODS...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4937 9513 4935 9507 4936 9501 4937 9499
4937 9495 4933 9487 4932 9483 4903 9514
4904 9516 4938 9515
TIME...MOT...LOC 1139Z 214DEG 32KT 4920 9521
JAMThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:10 AM CDT | Special Weather Statement | FGF | Pembina | 65 min |
| Jun 17, 4:12 AM CDT | Special Weather Statement | FGF | Cavalier | 18 min |
| Jun 17, 5:56 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Ramsey | 64 min |
| Jun 17, 6:24 AM CDT | Special Weather Statement | FGF | Nelson | 36 min |
| Jun 17, 6:32 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Eddy, Griggs, Nelson | 43 min |
| Jun 17, 7:04 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Griggs, Nelson, Steele | 41 min |
| Jun 17, 7:33 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Nelson, Steele, Traill, Walsh | 57 min |
| Jun 17, 7:53 AM CDT | Flash Flood Warning | FGF | Grand Forks, Pembina, Walsh | 7 hr |
| Jun 17, 8:15 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Pembina, Walsh | 60 min |
| Jun 17, 8:16 AM CDT | Areal Flood Advisory | FGF | Grand Forks | 74 min |
| Jun 17, 8:24 AM CDT | High Wind Warning | FGF | Nelson, Walsh | 39 min |
| Jun 17, 9:03 AM CDT | High Wind Warning | FGF | Grand Forks, Nelson, Walsh | 110 min |
| Jun 17, 12:02 PM CDT | River Flood Warning | FGF | Walsh | 4 days |
| Jun 17, 3:34 PM CDT | River Flood Watch | FGF | Walsh | 4 days |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.